Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 232, NWS Charleston, SC

July 27, 20094 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2009, 7:00 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2009, 7:00 PM EDT (23:00 UTC)
Expired
Jul 27, 2009, 7:43 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 272300
SVRCHS
GAC029-051-103-179-SCC013-053-280000-
/O.NEW.KCHS.SV.W.0232.090727T2300Z-090728T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM
  RIVERSIDE TO ELLABELL...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  THUNDERBOLT...SAVANNAH...WILMINGTON ISLAND...WHITE BLUFF...
  SANDFLY...WINDSOR FOREST...VERNONBURG...BURROUGHS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3221 8149 3230 8130 3224 8081 3211 8079
      3211 8084 3206 8090 3202 8084 3197 8085
      3194 8089 3194 8098 3191 8093 3186 8098
      3187 8107 3183 8103 3178 8105 3183 8167
TIME...MOT...LOC 2300Z 006DEG 10KT 3202 8102 3206 8144

$$
2 follow-up statements
000 
WWUS52 KCHS 272327
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT MON JUL 27 2009

GAC179-SCC013-272335-
/O.CAN.KCHS.SV.W.0232.000000T0000Z-090728T0000Z/
LIBERTY GA-BEAUFORT SC-
727 PM EDT MON JUL 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT AND
CENTRAL LIBERTY COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN BEAUFORT AND CENTRAL LIBERTY COUNTIES HAVE MOVED OUT OF 
THE AFFECTED AREAS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN BEAUFORT AND CENTRAL LIBERTY COUNTIES HAS BEEN 
CANCELLED.

LAT...LON 3187 8134 3214 8141 3216 8102 3206 8090
      3203 8085 3202 8084 3197 8085 3194 8089
      3194 8098 3191 8093 3186 8098 3187 8107
      3183 8103 3178 8105 3179 8123
TIME...MOT...LOC 2325Z 322DEG 12KT 3201 8092 3188 8115

$$

GAC029-051-103-SCC053-280000-
/O.CON.KCHS.SV.W.0232.000000T0000Z-090728T0000Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-JASPER SC-
727 PM EDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL JASPER...CHATHAM...EASTERN BRYAN AND EXTREME SOUTH
CENTRAL EFFINGHAM COUNTIES...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOLDEN ISLES TO FORT
MCALLISTER...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BELLINGER HILL AREA TO 10 MILES EAST OF RICHMOND HILL...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
WILMINGTON ISLAND...TYBEE ISLAND...SKIDAWAY ISLAND...OSSABAW 
ISLAND...FORT MCALLISTER...MOUNT HERMAN...WHITE BLUFF...SAVANNAH AND 
THUNDERBOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3187 8134 3214 8141 3216 8102 3206 8090
      3203 8085 3202 8084 3197 8085 3194 8089
      3194 8098 3191 8093 3186 8098 3187 8107
      3183 8103 3178 8105 3179 8123
TIME...MOT...LOC 2325Z 322DEG 12KT 3201 8092 3188 8115

$$
000 
WWUS52 KCHS 272343
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT MON JUL 27 2009

GAC029-051-103-SCC053-272353-
/O.CAN.KCHS.SV.W.0232.000000T0000Z-090728T0000Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-JASPER SC-
743 PM EDT MON JUL 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER...
CHATHAM...EASTERN BRYAN AND EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES
HAS BEEN CANCELLED...

AT 742 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS THAT PROMPTED 
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3187 8134 3214 8141 3216 8102 3206 8090
      3203 8085 3202 8084 3197 8085 3194 8089
      3194 8098 3191 8093 3186 8098 3187 8107
      3183 8103 3178 8105 3179 8123
TIME...MOT...LOC 2343Z 322DEG 12KT 3196 8088 3183 8111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:33 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 4:33 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUL 27 2009

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND
DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE
MADE.

AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL
SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER
POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST
GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE
INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE
AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL
CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE
REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE
COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND
TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY
ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL
SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING
FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH
EARLY EVENING.

MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH
LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG
INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS.
WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY
WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL.
HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY.
THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH
ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS
OCCUR.

LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80
AT THE BEACHES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY
SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE
WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A
STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE
AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE
UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED
MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE
RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH
LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO
DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE
ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE
TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30
PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF
INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE
EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION.

HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO
AROUND 80 AT THE BEACHES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE
AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT
REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY
NEXT WEEK.

ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST
THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED
WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE
WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN
INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS
EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE
AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME
DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND
BOUNDARY INTERACTIONS.

STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY
THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50
PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER
TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE
WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE
AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE
WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE
ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE
FOR THUNDERSTORMS THROUGH THE WEEKEND.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW
TO MID 90S AWAY FROM THE COAST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS
AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS
SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO
INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB
GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL
00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY
THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR
LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME
MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT
PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME
HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE
OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO
INCLUDE IN TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY.

&&

.MARINE...
CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH
SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE
CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST
SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT.
WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25
KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED...
BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING.
SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY
REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA
INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES
INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST
WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT.
ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS
15-20 KT AND SEAS 2-4 FT.

WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL
PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE
OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE
AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 27, 3:29 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON JUL 27 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
329 PM EDT MON JUL 27 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF
THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.

In the hours before

Special weather statement, Jul 27, 5:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON JUL 27 2009

GAZ101-118-119-SCZ047-048-051-272245-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
552 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTHERN
CHATHAM...SOUTHWESTERN BEAUFORT AND SOUTHERN EFFINGHAM COUNTIES
THROUGH 645 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2
INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  ONE CLUSTER OF STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRITCHARDVILLE TO
COLDBROOK...MOVING SOUTH AT 10 MPH. ANOTHER CLUSTER OF STORMS WAS
LOCATED FROM GARDEN CITY TO THE BELLINGER HILL AREA...MOVING SOUTH
AT 10 MPH

AREAS IN AND AROUND COLDBROOK...GOSHEN HILLS...OLEARY...
FAULKVILLE...PRITCHARDVILLE...LIMEHOUSE...BLUFFTON...LEVY...MYRTLE
ISLAND AND MONTEITH WILL BE IMPACTED THROUGH 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jul 27, 6:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT MON JUL 27 2009

GAZ116-117-138-139-272230-
COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY-
601 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY AND BRYAN
COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TRINITY TO DORCHESTER...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTHEAST OF HINESVILLE TO 12 MILES
SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND DORCHESTER...MIDWAY...FLEMING...LIMERICK...
SEABROOK...HALFMOON LANDING...SUNBURY...BELFAST...WILL BE IMPACTED
THROUGH 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&
Local storm report, Jul 27, 6:06 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     3 SE CHELSEA            32.32N 80.85W
07/27/2009                   BEAUFORT           SC   TRAINED SPOTTER

            SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
            REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND.

&&

REB
Local storm report, Jul 27, 6:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 SE CHELSEA            32.32N 80.85W
07/27/2009                   BEAUFORT           SC   TRAINED SPOTTER

            SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
            REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND. TIME
            ESTIMATED ON RADAR.

&&

REB
Local storm report, Jul 27, 6:21 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             PORT WENTWORTH          32.15N 81.18W
07/27/2009  E0.75 INCH       CHATHAM            GA   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL IN PORT WENTWORTH.

&&
Local storm report, Jul 27, 6:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     1 S SAVANNAH            32.04N 81.08W
07/27/2009                   CHATHAM            GA   PUBLIC

            LARGE LIMBS DOWNED POWER LINES IN FRONT OF HOUSE.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:36 PM EDTSmall Craft AdvisoryCHS6 hr
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven65 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall42 min
Jul 27, 4:45 PM EDTSevere Thunderstorm WarningCHSEffingham60 min
Jul 27, 5:14 PM EDTSevere Thunderstorm WarningCHSScreven36 min
Jul 27, 6:04 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty56 min
Jul 27, 6:27 PM EDTAreal Flood AdvisoryCHSChatham2 hr
Jul 27, 6:48 PM EDTSpecial Marine WarningCHS117 min
Jul 27, 7:20 PM EDTFlash Flood WarningCHSChatham87 min
Jul 27, 2:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper64 min
Jul 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper33 min
Jul 27, 3:44 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jul 27, 3:48 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton57 min
Jul 27, 4:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.